Alert archive / North Dakota / Special Weather Statements in 2018
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at May 27, 2018, 7:37 AM CDT for McIntosh County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 7:37 AM CDT (12:37 UTC)
- Expired
- May 27, 2018, 8:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
County McIntosh County, ND
The radar
The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -557 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
106 WWUS83 KBIS 271237 SPSBIS Special Weather Statement National Weather Service Bismarck ND 737 AM CDT SUN MAY 27 2018 NDZ047-050-271330- Logan ND-McIntosh ND- 737 AM CDT SUN MAY 27 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LOGAN AND MCINTOSH COUNTIES UNTIL 830 AM CDT... At 737 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles west of Wishek to 6 miles northeast of Zeeland. Movement was northeast at 35 mph. Half inch hail and wind gusts to 50 mph will be possible with these storms. Locations impacted include... Ashley, Wishek, Zeeland, Lehr, Venturia, Fredonia, Danzig and Green Lake. Very heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek shelter inside a building or vehicle. && LAT...LON 4634 9976 4650 9904 4594 9902 4594 9988 TIME...MOT...LOC 1237Z 217DEG 32KT 4624 9965 4605 9978 $$ SIMOSKO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at May 27, 6:51 AM CDT, 46 minutes earlier.
Area forecast discussion, May 27, 6:51 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 651 AM CDT Sun May 27 2018 .UPDATE... Issued at 646 AM CDT Sun May 27 2018 Convective system over central North Dakota has accelerated eastward and will be exiting the east this morning, probably before 10 am cdt. Then expect regenerative convection this evening Southwest spreading east again. && .SHORT TERM...(Today and tonight) Issued at 357 AM CDT Sun May 27 2018 At 4 am CDT a convective system moving through northern North Dakota will spread moderate to heavy rain across the north central with strong wind gusts across the central sections to the south through the remainder of the early morning. Scattered thunderstorms will form and move east across the James river valley associated with a warm front across northern South Dakota. Expect these areas to move east and diminish with time especially as sunrise approaches. The morning hours are expected to see a diurnal minimum for convection as the low level jet regenerates for another round of active convection Sunday night. .LONG TERM...(Monday through Saturday) Issued at 357 AM CDT Sun May 27 2018 The extended forecast will be quite active with the upper low over teh great basing lifting north and through the northern plains. temperatures will also cool with highs Monday through Wednesday in the 70s to lower 80s. With the precipitable water still on the high side the potential for widespread moderate to heavy rain is at least reasonable through the end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 646 AM CDT Sun May 27 2018 Hazards to aviation include thunderstorms at KJMS between 12-15Z today with storms regenerating after 00Z KDIK. Otherwise VFR all TAF sites. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA
Hazardous weather outlook, May 27, 4:27 AM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 427 AM CDT Sun May 27 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280930- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 427 AM CDT Sun May 27 2018 /327 AM MDT Sun May 27 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight There is a chance for strong to severe thunderstorms tonight, with large hail to quarter size and wind gusts to 65 mph possible. Stay tuned for updated information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected Monday through Saturday, with severe weather possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
In the hours before
Special weather statement, May 27, 4:05 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Bismarck ND
405 AM CDT SUN MAY 27 2018
NDZ020-034-035-042-270930-
Grant ND-Oliver ND-Morton ND-Burleigh ND-
405 AM CDT SUN MAY 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BURLEIGH...MORTON...
OLIVER AND GRANT COUNTIES UNTIL 430 AM CDT/330 AM MDT/...
At 405 AM CDT/305 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles north of Wilton to
12 miles north of North Lemmon. Movement was east at 40 mph.
Wind gusts to 55 mph will be possible with these storms.
Locations impacted include...
Bismarck, Mandan, Glen Ullin, Elgin, Lincoln, New Salem, Wilton,
Center, Carson, Flasher, New Leipzig, Menoken, Wing, Almont, Regan,
Heart Butte Dam, St. Anthony, Fish Creek Dam, Shields and Lake
Harmon.
LAT...LON 4603 10184 4607 10185 4605 10199 4672 10209
4724 10140 4729 10106 4725 10098 4716 10096
4716 10075 4733 10075 4733 10011 4713 10011
4664 10060 4663 10065 4661 10062 4639 10083
4640 10091 4615 10119 4601 10155
TIME...MOT...LOC 0905Z 281DEG 37KT 4725 10080 4612 10217
EDWARDSLocal storm report, May 27, 4:10 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
410 AM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG WATFORD CITY 47.80N 103.28W
05/27/2018 MCKENZIE ND PUBLIC
POSSIBLE MICROBURST CAUSED DAMAGE TO A
BUILDING IN WATFORD CITY. UNCERTAIN OF WIND
SPEED OR EXTENT OF THE DAMAGE AT THIS TIME.
&&
NJHSpecial weather statement, May 27, 4:13 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Bismarck ND
413 AM CDT SUN MAY 27 2018
NDZ012-013-022-023-035-036-270945-
McHenry ND-Wells ND-Kidder ND-Sheridan ND-Burleigh ND-Pierce ND-
413 AM CDT SUN MAY 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WELLS...
SHERIDAN...SOUTHWESTERN PIERCE...NORTHWESTERN KIDDER...NORTHEASTERN
BURLEIGH AND SOUTHEASTERN MCHENRY COUNTIES UNTIL 445 AM CDT...
At 412 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Butte to 6 miles south of Cross
Ranch State Park. Movement was southeast at 40 mph.
Wind gusts to 55 mph will be possible with these storms.
These storms will remain over mainly rural areas of western Wells...
Sheridan...southwestern Pierce...northwestern Kidder...northeastern
Burleigh and southeastern McHenry Counties, including the following
locations... Sheyenne Lake, Manfred, Krueger Lake, New Johns Lake,
Selz, Wellsburg, Arena, Balfour, Hoffer Lake and Chaseley.
LAT...LON 4717 10075 4733 10075 4733 10068 4760 10067
4768 10064 4768 10059 4782 10059 4797 10053
4795 9981 4785 9981 4784 9956 4696 10006
TIME...MOT...LOC 0912Z 297DEG 37KT 4782 10051 4712 10095
EDWARDSSpecial weather statement, May 27, 4:45 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Bismarck ND
445 AM CDT SUN MAY 27 2018
NDZ022-023-271015-
Wells ND-Sheridan ND-
445 AM CDT SUN MAY 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WELLS AND SOUTHERN
SHERIDAN COUNTIES UNTIL 515 AM CDT...
At 445 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Mcclusky, moving east at 45 mph.
Nickel size hail and wind gusts to 50 mph will be possible with this
storm.
Locations impacted include...
Mcclusky, Goodrich, Hurdsfield, Denhoff and Hoffer Lake.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4733 9987 4733 10022 4746 10055 4758 10055
4767 10042 4768 9975
TIME...MOT...LOC 0945Z 286DEG 41KT 4753 10033
EDWARDSSpecial weather statement, May 27, 5:07 AM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Bismarck ND 507 AM CDT Sun May 27 2018 NDZ020-034>036-042-045-046-271215- Oliver-Morton-Burleigh-Kidder-Grant-Sioux-Emmons- Including the cities of Center, Mandan, Bismarck, Steele, Tappen, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, and Strasburg 507 AM CDT Sun May 27 2018 /407 AM MDT Sun May 27 2018/ ...STRONG OUTFLOW FROM THUNDERSTORMS TO THE NORTH WILL CREATE GUSTY WINDS FOR AN HOUR OR TWO... Outflow from thunderstorms that moved though central North Dakota earlier tonight have created gusty northwest winds across portions of south central North Dakota. Places like Bismarck and Mandan, Center, Glen Ullen, Linton, Fort yates and Strasburg can expect gusty winds to 50 mph for an hour or two, until 6 or 7 am CDT. waa
Special weather statement, May 27, 7:37 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Bismarck ND 737 AM CDT SUN MAY 27 2018 NDZ047-050-271330- Logan ND-McIntosh ND- 737 AM CDT SUN MAY 27 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LOGAN AND MCINTOSH COUNTIES UNTIL 830 AM CDT... At 737 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles west of Wishek to 6 miles northeast of Zeeland. Movement was northeast at 35 mph. Half inch hail and wind gusts to 50 mph will be possible with these storms. Locations impacted include... Ashley, Wishek, Zeeland, Lehr, Venturia, Fredonia, Danzig and Green Lake. Very heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek shelter inside a building or vehicle. && LAT...LON 4634 9976 4650 9904 4594 9902 4594 9988 TIME...MOT...LOC 1237Z 217DEG 32KT 4624 9965 4605 9978 SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:06 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 54 min |
| May 27, 12:11 AM CDT | Special Weather Statement | BIS | Williams | 34 min |
| May 27, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 65 min |
| May 27, 1:43 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 62 min |
| May 27, 2:02 AM CDT | Special Weather Statement | BIS | Golden Valley | 43 min |
| May 27, 2:11 AM CDT | Special Weather Statement | BIS | Logan | 34 min |
| May 27, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 46 min |
| May 27, 2:49 AM CDT | Special Weather Statement | BIS | Mercer | 41 min |
| May 27, 2:58 AM CDT | Special Weather Statement | BIS | Burleigh, Dickey, Kidder, LaMoure, Logan | 47 min |
| May 27, 3:28 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Mercer, Ward | 62 min |
| May 27, 4:03 AM CDT | Special Weather Statement | BIS | Foster, LaMoure, Sheridan, Stutsman, Wells | 42 min |
| May 27, 4:05 AM CDT | Special Weather Statement | BIS | Burleigh, Grant, Morton, Oliver | 25 min |
| May 27, 4:13 AM CDT | Special Weather Statement | BIS | Sheridan | 32 min |
| May 27, 4:45 AM CDT | Special Weather Statement | BIS | Sheridan | 30 min |
| May 27, 5:20 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 55 min |
| May 27, 9:11 AM CDT | Special Weather Statement | BIS | LaMoure | 49 min |
| May 27, 10:26 AM CDT | Special Weather Statement | BIS | Stutsman | 49 min |
Nearby
Special Weather Statements in North Dakota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.